MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTAOCULAR LENS
Model Number VICM5_12.1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - work order search: no additional similar complaint type events within associated lots were found.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim # (b)(4).
 
Event or Problem Description
A health care professional reported that during an implantable collamer lens (icl) implantation procedure, the patient experienced toxic anterior segment syndrome (tass).The lens remains implanted.Bilateral sequential surgery was performed.Betarnethasone valerate gentamicin sulfate 0.1% changed from 4 times to 6 times.The problem was resolved.Cause of event was reported as unknown.
 
Additional Manufacturer Narrative
B5 - a health care professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced toxic anterior segment syndrome (tass).The lens remains implanted.There was no abnormalities in vision or symptoms though minor fibrin is identified.The patient used ophthalmic solutions/drops (artificial tears) prior or after the surgery specifically levofloxacin hydrate eye drops from 3 days prior to surgery.Treatment that was performed was bilateral sequential surgery.Betarnethasone valerate gentamicin sulfate 0.1% changed from 4 times to 6 times.The problem was resolved.Cause of event was reported as unknown.Manufacturer narrative toxic anterior segment syndrome (tass) is identified in the labeling as a known potential adverse event following icl implantation.The evo/evo+ icl directions for use (dfu) states under adverse events: as with implantation of other types of intraocular lenses, potential adverse events can include, but are not limited to infection and iritis.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Claim #(b)(4).
 
Additional Manufacturer Narrative
D4 - primary unique device identifier (udi) #: (b)(4).H4 - device manufacture date: 01-feb-2024.Corrected to 21-feb-2024.H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19851930
Report Number2023826-2024-03337
Device Sequence Number12401315
Product Code MTA
UDI-Device Identifier00840311300174
UDI-Public(01)00840311300174(11)240121(17)261231
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5_12.1
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer08/20/2024
10/22/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date08/21/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT # UNK; FOAM TIP PLUNGER MODEL, LOT # UNK; INJECTOR MODEL-MSI-PF, LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexUnknown